How to Cope With Gas Caused by Chemo. Chemo can cause slow down or quicken the movement of stool through the intestines. This causes diarrhea, cramping or gas. Cancer treatments can also change the normal bacterial flora in the intestines. Your digestion can be affected, causing gas or cramps. If you're on immunosuppressive medications like steroids, you may also develop ulcers or serious abdominal complications.
Describe your pain to your doctor so he can help you manage it. Keep a diary if necessary, writing down when you have gas.
Lie down to relieve your abdominal discomfort and gas. Drink as much water as you can, aiming for two to three liters each day.
Eat small meals and take your cancer medication while you're eating to help coat your stomach. This is, of course, unless it specifically says to take the medicine on an empty stomach.
Avoid smoking cigarettes or drinking when on chemo. They can both irritate your stomach further.
Breathe deeply and relax when your stomach cramps or you get gas. This can provide some relief.
Eat small amounts of bland foods. Stay away from greasy, fatty and fried foods, hot and spicy food like curry, foods loaded with sugar and large meals. Don't drink beverages with meals and lie down after you eat.
Rinse your mouth out with lemon water after you eat. You can also try sucking on hard candy, mints or ice cubes.